Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 9:43 AM CST for Davidson County, Tennessee. It was in force for 64 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 9:43 AM CST (15:43 UTC)
- Expired
- Mar 3, 2021, 1:34 AM CST
- In force
- 64 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Omohundro (OMOT1). The gauge peaked at 37.83 ft at Mar 1, 2021, 6:00 AM CST.
- Action stage
- 35 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431091, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434
WGUS84 KOHX 281543
FLSOHX
Flood Advisory
National Weather Service Nashville TN
943 AM CST Sun Feb 28 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Cumberland River At Omohundro Water Plant affecting Davidson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-010600-
/O.NEW.KOHX.FL.Y.0006.210228T1543Z-210303T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
943 AM CST Sun Feb 28 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Cumberland River At Omohundro Water Plant.
* From this morning to Tuesday evening.
* At 9:00 AM CST Sunday the stage was 35.9 feet and rising.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 35.0 feet, Low lying areas along both sides of the
river are inundated, including portions of Shelby Bottoms Park.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated
near the ball fields, and portions of the greenway trail may be
impassable. Water begins to back up Mill Creek and is inundating
low lying areas near Lebanon Pike.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
LaRosa5 follow-up statements
372
WGUS84 KOHX 011012
FLSOHX
Flood Advisory
National Weather Service Nashville TN
412 AM CST Mon Mar 1 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Cumberland River At Omohundro Water Plant affecting Davidson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-012215-
/O.EXT.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
412 AM CST Mon Mar 1 2021
...The Flood Advisory is now in effect until further notice...
The Flood Advisory continues for
the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 3:00 AM CST Monday the stage was 37.8 feet and rising.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated
near the ball fields, and portions of the greenway trail may be
impassable. Water begins to back up Mill Creek and is inundating
low lying areas near Lebanon Pike.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
Rose626
WGUS84 KOHX 011643
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1043 AM CST Mon Mar 1 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Cumberland River At Omohundro Water Plant affecting Davidson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-020400-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CST Mon Mar 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 10:00 AM CST Monday the stage was 37.8 feet and steady.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated
near the ball fields, and portions of the greenway trail may be
impassable. Water begins to back up Mill Creek and is inundating
low lying areas near Lebanon Pike.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
LaRosa872
WGUS84 KOHX 020103
FLSOHX
Flood Advisory
National Weather Service Nashville TN
703 PM CST Mon Mar 1 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Cumberland River At Omohundro Water Plant affecting Davidson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-030115-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
703 PM CST Mon Mar 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 6:00 PM CST Monday the stage was 37.7 feet and rising.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated
near the ball fields, and portions of the greenway trail may be
impassable. Water begins to back up Mill Creek and is inundating
low lying areas near Lebanon Pike.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
Barnwell658
WGUS84 KOHX 030124
FLSOHX
Flood Advisory
National Weather Service Nashville TN
724 PM CST Tue Mar 2 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Cumberland River At Omohundro Water Plant affecting Davidson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-031330-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
724 PM CST Tue Mar 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 7:00 PM CST Tuesday the stage was 36.8 feet and falling.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated
near the ball fields, and portions of the greenway trail may be
impassable. Water begins to back up Mill Creek and is inundating
low lying areas near Lebanon Pike.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
21959
WGUS84 KOHX 030734
FLSOHX
Flood Advisory
National Weather Service Nashville TN
134 AM CST Wed Mar 3 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Cumberland River At Omohundro Water Plant affecting Davidson
County.
TNC037-030845-
/O.CAN.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
134 AM CST Wed Mar 3 2021
...The Flood Advisory for the Cumberland River At Omohundro Water
Plant has been cancelled...
The Flood Advisory is cancelled for
the Cumberland River At Omohundro Water Plant.
* At 1:00 AM CST Wednesday the stage was 34.8 feet and falling.
* Action stage is 35.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
RoseWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 6:10 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 28, 6:10 AM CST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 610 AM CST Sun Feb 28 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Significant rainfall still in the works today and tonight, and now SVR storms also becoming increasingly more possible. Many locations north and west received a half to two inches of rain last evening with a lifting warm front. This warm front is now well north but there seems to be a secondary SFC trough setting up over the area as well. This warm front will continue tracking northeast today/tonight as a tight SFC/LL low crosses the Great Lakes region. Movement of these lows will drag its associated cold front across the mid-state this evening, into the late night. ML/UL flow not especially good and along with cold front it will take some time for deep moisture/widespread rain to move out as well. We will see showers and storms redevelop later today northwest, and it will take through sunrise Mon for heavier pcpn to vacate. With much of the area already seeing several inches of rain over the past few days, the flood threat will be moderate through early Mon, especially rivers and creeks that will likely stay elevated for several upcoming days. Plan on adding remaining counties to flood watch this morning, all running today and tonight. On top of that, we now have a better SVR threat than previously shown. Several models now showing strong shear of 50+knts, good helicity and MLCAPE 1000+ this afternoon and evening. Right now it looks the greatest SVR threat will be from 5pm to midnight or so, with flooding possible really anytime today/tonight with our antecedent conditions. This episode will end Mon morning as the front pushes well southeast, and finally the medium range coming better into line. ECM been showing a quick mover with a closed upper low and decent SFC low as well impacting the area already Tue/Tue night for several days, and now the GFS/NAM on board with a similar solution. Another weak front and upper trough will move through Thu night into Fri night but not more than a few showers at best are expected with these features at this point. A dry weekend is to follow this weak system. && .AVIATION... 12Z TAF DISCUSSION. Degraded conditions can be expected through the majority of this TAF period. A cold front will drop down into the area tonight and that will spell widespread pcpn reduced CIGs/VSBYs at all sites. Gusty south winds will also shift northwest behind this front tonight. We also have a low level jet cutting across this morning, and there will be wind shear likely into the mid-morning. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......07 AVIATION........07
Hazardous weather outlook, Feb 28, 3:55 AM CST, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 AM CST Sun Feb 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 AM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. 1 to 2+ inches of rain is again expected today. Falling on already saturated grounds, there is a moderate flood threat at least through tonight. Isolated strong to severe storms are also possible late this afternoon and early tonight. Damaging straight line wind is the main threat but isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rivers will likely remain elevated through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:00 PM CST | Special Weather Statement | OHX | Hickman, Perry | 45 min |
| Feb 27, 7:25 PM CST | Areal Flood Advisory | OHX | Hickman, Perry | 2 hr |
| Feb 27, 7:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Maury, Rutherford, Williamson | 3 hr |
| Feb 27, 7:52 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Perry | 3 hr |
| Feb 27, 8:07 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 3 hr |
| Feb 27, 8:12 PM CST | Special Weather Statement | OHX | Hickman | 48 min |
| Feb 27, 8:16 PM CST | Areal Flood Advisory | OHX | Smith, Trousdale, Wilson | 3 hr |
| Feb 27, 8:40 PM CST | Flash Flood Warning | OHX | Smith, Wilson | 3 hr |
| Feb 27, 8:59 PM CST | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 3 hr |
| Feb 27, 9:08 PM CST | Areal Flood Advisory | OHX | Jackson, Smith | 112 min |
| Feb 27, 10:01 PM CST | Flash Flood Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 119 min |
| Feb 28, 12:36 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 28, 12:47 AM CST | River Flood Advisory | OHX | Hickman | 3 hr |
| Feb 28, 2:44 PM CST | Special Weather Statement | OHX | Macon | 31 min |
| Feb 28, 3:11 PM CST | Special Weather Statement | OHX | Macon | 34 min |
| Feb 28, 5:55 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 4 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.